MAUDE Adverse Event Report: ARGON MEDICAL DEVICES TLAB TRANSJUGULAR LIVER BIOPSY SYSTEM

ARGON MEDICAL DEVICES TLAB TRANSJUGULAR LIVER BIOPSY SYSTEM
Model Number TL-19
Medical Device Problem Codes Material Twisted/Bent (2981); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Insufficient Information (4580)
Date of Event 10/23/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
The sample is indicated as available for return.As of the date of this report, the sample has not been returned.A follow-up report will be provided once the device has been received and reviewed.
 
Event or Problem Description
According to the reporter: "the reported device would not acquire any tissue samples during a transjugular liver biopsy.When the device was removed from the patient, the provider reported that the distal portion of the biopsy needle was bent/curved and looked unusual although nothing abnormal was absorbed under fluoroscopy during the procedure.Another device was used without difficulty to obtain the biopsy.Following the biopsy procedure, the patient had intraperitoneal hemorrhage requiring blood transfusion and hepatic artery embolization.Ct imaging demonstrated a large volume hemoperitoneum and physical exam findings were concerning for abdominal compartment syndrome.The patient was in the process of being taken to the or for abdominal decompression where he arrested and subsequently expired.".
 
Additional Manufacturer Narrative
A review of the manufacturing and inspection records for this lot was conducted.No deviations or non-conformances were found.According to the product experience report, there was no sample to be returned.Additionally, no photographic or visual evidence of any kind was provided which would have allowed for the allegation to be reviewed.After three notifications sent to customer, sample was not returned to argon for investigation.No additional information was received either.Without such evidence, this complaint could not be confirmed and determining a definite root cause and corrective action is not possible.It is unclear if the bleeding was due to any device malfunction or a procedural complication.At this time, no malfunction was identified without the sample.If the sample is returned at a future date, a follow-up report will be submitted.
 
Event or Problem Description
The reported device would not acquire any tissue samples during a transjugular liver biopsy.When the device was removed from the patient, the provider reported that the distal portion of the biopsy needle was bent/curved and looked unusual although nothing abnormal was absorbed under fluoroscopy during the procedure.Another device was used without difficulty to obtain the biopsy.Following the biopsy procedure, the patient had intraperitoneal hemorrhage requiring blood transfusion and hepatic artery embolization.Ct imaging demonstrated a large volume hemoperitoneum and physical exam findings were concerning for abdominal compartment syndrome.The patient was in the process of being taken to the or for abdominal decompression where he arrested and subsequently expired.
 
Additional Manufacturer Narrative
Udi related data quality updates only.Corrected information provided in d.4.

Brand Name
TLAB TRANSJUGULAR LIVER BIOPSY SYSTEM
Common Device Name
TLAB
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek rd
athens TX 75751
Manufacturer Contact
elnaz rahman
1445 flat creek rd
athens, TX 75751
9036759321
MDR Report Key18148768
Report Number0001625425-2023-01240
Device Sequence Number7609219
Product Code KNW
UDI-Device Identifier00886333218516
UDI-Public(01)00886333218516(17)260517(10)2528728
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K022634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2026
Device Model NumberTL-19
Device Lot Number2528728
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2023
Supplement Date Received by Manufacturer10/24/2023
09/01/2024
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date01/11/2024
09/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other; Required Intervention;
Patient SexMale